News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: neurological Problems Following Recreational Drugs


 Endure - Thu Sep 17, 2009 12:59 am

A drug overdose on amphetamines and ecstacy 9 years ago left me disabled with a neurological condition called "Autonomic Dysfunction".

What I still don't understand is that it also left me with a chememical sensitivity to all substances that influence my Autonomic System like opiates, sedatives, anelgesics, stimulants, etc

How ironic that I once took all these substances without any issues and yet now I cant even have the ocasional beer or even one codene tablet to manage chronic pain without ending up in the hospital ER with severe adverse effects like respiratory depression, hyperthermia, irregular heart, hypertension or hypotension and bradycardia or rapid heart rates and confusion, which all vary depending on the type of drug.

This chemical sensitivity is preventing me from having surgery that I need due to comlications and risks with anesthesia. The overdose also left me with many other symptoms including inability to regulate body temperature and constant overheating and fevers everyday but thats another story...
 Endure - Wed Jan 27, 2010 8:09 pm

Im also having problems with sexual activity, when I feel aroused my body starts going into involuntary spasms and twitching and when I engage in sexual activity I develop hyperthermia of temperatures up to 39.2c, its not the exertion that causes me fevers but actualy the effect sex has on my brain or body, even if I don't move and let my partner do all the work I still end up very ill and feverish. Furthermore I develop hypertension during sex, normally by BP is 125/60 but during sex it as gone up to 194/103. When I stop my Bp drops back down slightly but it only takes a second of sexual stimulation for my BP to go right back up. Sex also causes my extremeties such as my toes and my fingers to turn icy cold and pale whilst the rest of my body burns up with heat, the worst is my head as it beacomes extremely hot on my face, cheeks, and the crown of my head.

If I preceed to the point of orgasm then I end up often requiring emeregency treatment and I have often gone the ER after sex with hyperthermia, as soon as I ejaculate it instantly feels like I steped into a room with a furnace, my heart becomes very irregular and my tempearture and blood presure fluctuate wildly, I often run for the cold shower which only worsens the spasms, It takes at least 2 hours sitting in front of the cooling system with a wet towel and wet hair before I start feeling normal again. It actually feels like my brain overheats, Im scared its going to kill me one of these days as it feels so intensly horrible. I desperatly need help.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here